Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the spatially asymptotic structure of time-periodic solutions to the Navier–Stokes equations
HTML articles powered by AMS MathViewer

by Thomas Eiter PDF
Proc. Amer. Math. Soc. 149 (2021), 3439-3451 Request permission


The asymptotic behavior of weak time-periodic solutions to the Navier–Stokes equations with a drift term in the three-dimensional whole space is investigated. The velocity field is decomposed into a time-independent and a remaining part, and separate asymptotic expansions are derived for both parts and their gradients. One observes that the behavior at spatial infinity is determined by the corresponding Oseen fundamental solutions.
  • K. I. Babenko, The stationary solutions of the problem of the flow around a body by a viscous incompressible fluid, Mat. Sb. (N.S.) 91(133) (1973), 3–26, 143 (Russian). MR 0348301
  • François Bruhat, Distributions sur un groupe localement compact et applications à l’étude des représentations des groupes $\wp$-adiques, Bull. Soc. Math. France 89 (1961), 43–75 (French). MR 140941, DOI 10.24033/bsmf.1559
  • T. Eiter, Existence and Spatial Decay of Periodic Navier-Stokes Flows in Exterior Domains, Logos Verlag Berlin, 2020.
  • T. Eiter and G. P. Galdi, Spatial decay of the vorticity field of time-periodic viscous flow past a body, arXiv:2011.12579, 2020.
  • T. Eiter and M. Kyed, Time-periodic linearized Navier-Stokes equations: an approach based on Fourier multipliers, Particles in flows, Adv. Math. Fluid Mech., Birkhäuser/Springer, Cham, 2017, pp. 77–137. MR 3727766
  • Thomas Eiter and Mads Kyed, Estimates of time-periodic fundamental solutions to the linearized Navier-Stokes equations, J. Math. Fluid Mech. 20 (2018), no. 2, 517–529. MR 3808582, DOI 10.1007/s00021-017-0332-7
  • R. Farwig, Das stationäre Außenraumproblem der Navier-Stokes-Gleichungen bei nichtverschwindender Anströmgeschwindigkeit in anisotrop gewichteten Sobolevräumen, SFB 256 preprint no. 110 (Habilitationsschrift). University of Bonn (1990).
  • Reinhard Farwig, The stationary exterior $3$D-problem of Oseen and Navier-Stokes equations in anisotropically weighted Sobolev spaces, Math. Z. 211 (1992), no. 3, 409–447. MR 1190220, DOI 10.1007/BF02571437
  • Robert Finn, An energy theorem for viscous fluid motions, Arch. Rational Mech. Anal. 6 (1960), 371–381. MR 166497, DOI 10.1007/BF00276169
  • Robert Finn, Estimates at infinity for stationary solutions of the Navier-Stokes equations, Bull. Math. Soc. Sci. Math. Phys. R. P. Roumaine (N.S.) 3(51) (1959), 387–418. MR 166495
  • Robert Finn, On the exterior stationary problem for the Navier-Stokes equations, and associated perturbation problems, Arch. Rational Mech. Anal. 19 (1965), 363–406. MR 182816, DOI 10.1007/BF00253485
  • Giovanni Galdi and Hermann Sohr, Existence and uniqueness of time-periodic physically reasonable Navier-Stokes flow past a body, Arch. Ration. Mech. Anal. 172 (2004), no. 3, 363–406. MR 2062429, DOI 10.1007/s00205-004-0306-9
  • G. P. Galdi, An introduction to the mathematical theory of the Navier-Stokes equations, 2nd ed., Springer Monographs in Mathematics, Springer, New York, 2011. Steady-state problems. MR 2808162, DOI 10.1007/978-0-387-09620-9
  • Giovanni P. Galdi and Mads Kyed, Time-periodic solutions to the Navier-Stokes equations in the three-dimensional whole-space with a non-zero drift term: asymptotic profile at spatial infinity, Mathematical analysis in fluid mechanics—selected recent results, Contemp. Math., vol. 710, Amer. Math. Soc., [Providence], RI, [2018] ©2018, pp. 121–144. MR 3818671, DOI 10.1090/conm/710/14367
  • Loukas Grafakos, Classical Fourier analysis, 2nd ed., Graduate Texts in Mathematics, vol. 249, Springer, New York, 2008. MR 2445437
  • Stanislav Kračmar, Antonín Novotný, and Milan Pokorný, Estimates of Oseen kernels in weighted $L^p$ spaces, J. Math. Soc. Japan 53 (2001), no. 1, 59–111. MR 1800524, DOI 10.2969/jmsj/05310059
  • M. Kyed, Time-Periodic Solutions to the Navier-Stokes Equations, Habilitationsschrift, Technische Universität Darmstadt, 2012.
Similar Articles
Additional Information
  • Thomas Eiter
  • Affiliation: Weierstrass Institute for Applied Analysis and Stochastics, Mohrenstraße 39, 10117 Berlin, Germany
  • Email:
  • Received by editor(s): May 27, 2020
  • Received by editor(s) in revised form: December 8, 2020
  • Published electronically: May 12, 2021
  • Communicated by: Catherine Sulem
  • © Copyright 2021 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 149 (2021), 3439-3451
  • MSC (2020): Primary 35Q30, 35B10, 35C20, 76D05, 35E05
  • DOI:
  • MathSciNet review: 4273147